Flash Flood, San Bernardino
- When
- August 7, 2:11 PM PST to 2:30 PM PST
- Where
- San Bernardino County, Wrightwood
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.350, -117.633
Flooding reported on Lone Pine Rd near Highways 2 and 138.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 7, 1:30 PM PST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT SUN AUG 7 2005 .SYNOPSIS...MOISTURE FROM THE SOUTHEAST WILL CONTINUE TO BRING THUNDERSTORMS TO THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE VALLEYS TODAY. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... LOW CLOUDS AND LOCAL FOG WERE INTO MOST COASTAL AREAS AND THE FAR WRN INLAND SAN VALLEYS THIS MORNING AND STRATUS REMAINS EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING HAD A MODERATELY STRONG INVERSION BASED NEAR 1000 FT. THE SOUNDING WAS MOIST AND UNSTABLE WITH A PW OF 1.85 INCHES AND WEAK SE FLOW THROUGH THE MID LEVELS. THUNDERSTORMS STARTED DEVELOPING OVER THE HIGHER TERRAIN BY LATE MORNING. EXPECT VERY ACTIVE CONVECTION THROUGH THIS AFTERNOON ONCE AGAIN WITH FLASH FLOOD PRODUCING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. SOME OF THESE STORMS COULD BE SEVERE AND A FEW COULD DRIFT W OF THE MOUNTAINS INTO THE INLAND VALLEYS...MAINLY THE INLAND EMPIRE. THE FLOW ALOFT WILL REMAIN LIGHT BUT ABUNDANT MOISTURE WILL CONTINUE FOR MORE THUNDERSTORMS EACH DAY...MAINLY IN THE MOUNTAINS AND DESERTS DURING THE AFTERNOONS AND EVENINGS. THE STRONG UPPER HI OVER THE SW WILL KEEP THE MARINE LAYER SHALLOW AND MOSTLY CONFINED TO THE COASTAL AREAS. MINOR TEMP CHANGES IN MOST AREAS...HOWEVER THE MARINE LAYER AND THE EXACT DISTRIBUTION OF MONSOONAL CLOUD COVER AND RH WILL HAVE THE MOST IMPACT ON LOCAL TEMPS. LONGER RANGE PROGS INDICATE THE UPPER HI WILL WEAKEN AND SHIFT EAST FOR A LITTLE DECREASE IN THE MONSOONAL MOISTURE AND ASSOCIATED THUNDERSTORM ACTIVITY TOWARD THE WEEKEND. THE MARINE LAYER SHOULD ALSO INCREASE A LITTLE BRINING MORE CLOUDS AND COOLER DAYS TO THE COASTAL AREAS. && .AVIATION...THE MARINE LAYER STRATUS HAS CLEARED TO THE COAST BUT COME CIGS AROUND 1000 FEET MSL LINGER AT LOCAL BEACHES. ONSHORE SFC GRADIENTS ARE INCREASING SO EXPECT STRATUS TO BEGIN MOVING INLAND A LITTLE EARLIER THAN LAST NIGHT AND CLEAR BY MID MORNING TOMORROW. THUNDERSTORMS HAVE DEVELOPED OVER THE LOCAL MOUNTAINS AND DESERTS...AND SHOULD CONTINUE UNTIL ABOUT 02Z. GOOD SOUTHEAST FLOW IN THE MID LEVELS TODAY WITH LOTS OF SUBTROPICAL MOISTURE POURING INTO THE AREA SHOULD CONTINUE TOMORROW FOR ANOTHER DAY OF TSTMS IN THE LOCAL MTNS AND DESERTS. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT FOR THE MOUNTAINS...DESERTS...AND THE INLAND EMPIRE UNTIL 8 PM TODAY. SEE LAXFFASGX. && PUBLIC...ATKIN AVIATION...PG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SUN AUG 7 2005 CAZ048-055-056-058-060-061-062-072300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE SAN BERNARDINO COUNTY MOUNTAINS RIVERSIDE COUNTY MOUNTAINS SAN DIEGO COUNTY MOUNTAINS APPLE AND LUCERNE VALLEYS COACHELLA VALLEY SAN DIEGO COUNTY DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH IN EFFECT FROM 10 AM UNTIL 8 PM TODAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT....TODAY. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT....MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MM NNNN
The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Flooding reported on Lone Pine Rd near Highways 2 and 138.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472538.